Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 387, NWS Fort Worth, TX

August 2, 2007Bell County, Texas

NWS Fort Worth, TX issued this flash flood warning at Aug 2, 2007, 4:01 PM CDT for Bell County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 2, 2007, 4:01 PM CDT (21:01 UTC)
Expired
Aug 2, 2007, 7:00 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Bell County, TX

What was reported inside it

TimeReportWhereRemark
Aug 2, 5:00 PM CDTFLASH FLOODTemple, TXFLOODING ALONG I-35 IN TEMPLE AND ON SEVERAL ROADS IN HOLLAND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.0 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 208 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
208 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
799 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 022102
FFWFWD
TXC027-030000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
401 PM CDT THU AUG 2 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN BELL COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 700 PM CDT

* AT 401 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR LITTLE RIVER-ACADEMY...OR
  ABOUT 7 MILES SOUTH OF TEMPLE. THE STORM PRODUCING VERY HEAVY RAIN 
  WAS NEARLY STATIONARY. AT LEAST TWO TO THREE INCHES OF RAIN HAS    
  FALLEN AND ANOTHER TWO TO THREE INCHES WILL BE POSSIBLE.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  BELTON...MIDWAY...PENDLETON...AND TROY

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 3088 9765 3076 9732 3091 9726 3105 9712
      3128 9728

$$

13
2 follow-up statements
000 
WGUS74 KFWD 022236
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
536 PM CDT THU AUG 2 2007

TXC027-030000-
BELL TX-
536 PM CDT THU AUG 2 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
EASTERN BELL COUNTY...

AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER 
THE WARNED AREA. SEVERAL INCHES OF RAIN HAS ALREADY FALLEN AND 
ANOTHER INCH WILL BE POSSIBLE THROUGH 7 PM.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TROY...TEMPLE
AND BELTON.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3088 9765 3076 9732 3091 9726 3105 9712
      3128 9728

$$

13
000 
WGUS74 KFWD 030005
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
705 PM CDT THU AUG 2 2007

TXC027-030015-
BELL TX-
705 PM CDT THU AUG 2 2007

...THE FLASH FLOOD WARNING HAS EXPIRED FOR EASTERN BELL COUNTY...

THE RAIN HAS ENDED ACROSS THE COUNTY AND LOCAL LAW ENFORCEMENT 
INDICATED THAT ONLY MINOR FLOODING WAS OCCURRING.

LAT...LON 3088 9765 3076 9732 3091 9726 3105 9712
      3128 9728

$$

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 2:45 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Aug 2, 2:45 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
245 PM CDT THU AUG 2 2007

.DISCUSSION...
HAVE CONTINUED THE DRYING/WARMING TREND. DID DROP HIGH TEMPS TO
JUST BELOW TRIPLE DIGITS. REASON...MODELS SHOWING WEAK TROPICAL
WAVE ENTERING TX COAST THROUGH THE WEEKEND. WAVE WILL PRODUCE
RAIN TO THE SOUTHEAST OF OUR CWA...NONE UP HERE...BUT WE WILL SEE
ENOUGH HIGH CLOUD FROM THIS SYSTEM TO LIKELY HELP LOWER HIGH
TEMPS JUST A BIT. IN ADDITION...OUR USUAL SUMMER HAS A VERY
SHALLOW MOIST LAYER THAT MIXES OUT DURING THE DAY. DEW POINTS
DROP AS TEMPS RISE...AND THE DRIER AIR HEATS UP QUICKER.
AGAIN...MODELS SHOW MOIST LAYER A BIT THICKER. THIRD FACTOR...ALL
THE GREEN PLANTS WE HAVE...WHICH ARE USUALLY BROWN BY NOW...WILL
ADD THEIR EVAPOTRANSPIRATION MOISTURE TO THE ATMOSPHERE AS WELL.
END RESULT...AFTERNOON HEAT INDICES WILL STILL BE IN THE 105-110
RANGE BUT THE HIGH TEMPERATURE WILL LIKELY STAY A SHADE UNDER
100.       84

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  74  97  76  97  78 /  30  10  10  10  10
WACO, TX              72  94  75  97  77 /  30  20  10  10  10
PARIS, TX             70  95  73  97  74 /  20  10  10  10  10
DENTON, TX            71  96  73  97  76 /  20  10  10  10  10
MCKINNEY, TX          71  96  72  96  75 /  20  10  10  10  10
DALLAS, TX            75  96  77  97  78 /  20  10  10  10  10
TERRELL, TX           72  94  74  97  75 /  20  10  10  10  10
CORSICANA, TX         73  94  75  96  75 /  30  20  10  10  10
TEMPLE, TX            73  93  74  95  74 /  40  20  10  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

84
Hazardous weather outlook, Aug 2, 3:45 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT THU AUG 2 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
345 PM CDT THU AUG 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS THIS
EVENING. CLOUD TO GROUND LIGHTNING...GUSTY WINDS TO 45 MPH...AND
LOCALLY HEAVY RAIN WILL ACCOMPANY SOME OF THE STORMS. THE HEAVY
RAIN MAY RESULT IN SOME LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY SOUTH OF I-20 AND
AGAIN SATURDAY AFTERNOON ALONG AND SOUTHEAST OF A TEMPLE TO
PALESTINE LINE. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL BE
THE MAIN HAZARDS.

HOT AND HUMID CONDITIONS NEAR HEAT ADVISORY CRITERIA ARE EXPECTED
ACROSS MOST OF NORTH TEXAS EARLY NEXT WEEK. AFTERNOON HIGH
TEMPERATURES WILL WARM IN THE MIDDLE AND UPPER 90S WITH AFTERNOON
HEAT INDEX VALUES BETWEEN 100 AND 105.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING...MAINLY
FOR FLOODING REPORTS.

In the hours before

Local storm report, Aug 2, 12:44 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1244 PM CDT THU AUG 02 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 PM     FLASH FLOOD      BRECKENRIDGE            32.76N  98.91W
08/02/2007                   STEPHENS           TX   LAW ENFORCEMENT

            CITY/SIDE STREETS IN BRECKENRIDGE EXPERIENCED FLOODING.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 9:06 PM CDTRiver Flood WarningFWDDallas24 hr
Aug 2, 9:26 AM CDTRiver Flood WarningFWDHenderson, Navarro3 days
Aug 2, 11:46 AM CDTFlash Flood WarningFWDStephens3 hr
Aug 2, 4:37 PM CDTSpecial Weather StatementFWDRains23 min
Aug 2, 6:33 PM CDTSpecial Weather StatementFWDFannin27 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.